Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle loss
Jun 8, 2008

Hi, thanks for your time, im 35, on meds since 97, on Ritonavir, Saquinavir and kivexa, been on this for 4 years, cd4 600 undetectable, very fit, been 170lb and actually since i was detected been best shape, big muscle mass etc, but last 6 months i have started to loose my muscle, waisting, butt, legs , chest, i know this happens with meds but wanted to know if taking supplements hormones etc would help, testosterone, or other products? I train 3 time a week is that too much? thank you so much

Response from Dr. Pierone

If you are losing muscle it may be due to relative testosterone deficiency, which is more prevalent in HIV-infected men. So checking a testosterone level is important and replacement is indicated if the free testosterone level is low

Supplements such as creatine may help build muscle and working out 3 times per week is not too much. In fact, daily exercise has many health benefits and should be encouraged.

Thanks for posting and best of luck!



Previous
known insurance providers for sculptra
Next
How do I get my doc to prescribe Serostim?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement